MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ SINGLE PORT CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ SINGLE PORT CATHETER; INTRAVASCULAR CATHETER
Model Number 383520
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood leaked from the connection point of the bd nexiva¿ single port catheter flexure tube while administering it.The following information was provided by the initial reporter, translated from (b)(6): "during the administration of foreign blood (ec), leakage occurred at the connection point of the flexure tube.The blood product was connected to the connection port.The blood has leaked at the point where the connection port ends in the "wings" of the flexure tube.The flexure patch was found to be new and uncontaminated.The plaster was also contaminated with blood at the same rate as the blood was dripping.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that blood leaked from the connection point of the bd nexiva¿ single port catheter flexure tube while administering it.The following information was provided by the initial reporter, translated from german: "during the administration of foreign blood (ec), leakage occurred at the connection point of the flexure tube.The blood product was connected to the connection port.The blood has leaked at the point where the connection port ends in the "wings" of the flexure tube.The flexure patch was found to be new and uncontaminated.The plaster was also contaminated with blood at the same rate as the blood was dripping.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes.D9: returned to manufacturer on: 01-apr-2022.H6: investigation summary: our quality engineer inspected the representative sample submitted for evaluation.Bd received one unopened unit from lot number 1133184.A visual inspection of the extension tubing was performed under magnification.No damage to the extension tubing was identified.A leak test was performed where leakage was not observed.The returned unit provided for evaluation met and performed per the required manufacturing specifications.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failure stated in your report.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h10.

Brand Name
BD NEXIVA¿ SINGLE PORT CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13831203
Report Number1710034-2022-00132
Device Sequence Number910630
Product Code FOZ
UDI-Device Identifier30382903835202
UDI-Public30382903835202
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2024
Device Model Number383520
Device Catalogue Number383520
Device Lot Number1133184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown